Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 105, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 19, 2014, 3:08 PM EDT for Carter County, Sullivan County, Washington County, Tennessee. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2014, 3:08 PM EDT (19:08 UTC)
- Expired
- Jun 19, 2014, 3:45 PM EDT
- In force
- 37 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Carter County, TN, Sullivan County, TN, Washington County, TN
The radar
The Knoxville radar (KMRX), 100 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.1 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 667 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 1378 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:01 PM EDT, 7 minutes earlier.
Area forecast discussion, Jun 19, 3:01 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 301 PM EDT THU JUN 19 2014 .SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...THE PERIOD WILL BE NOTED BY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...MAINLY DIURNALLY DRIVEN. HOWEVER...MODELS HAVE A FAIR AMOUNT OF AGREEMENT THAT A MORE ORGANIZED BATCH OF CONVECTION WILL BE COMING IN FRIDAY AFTERNOON/EVENING IN ASSOCIATION WITH A DISTURBANCE IN THE NORTHWESTERLY STEERING FLOW ALOFT. THUS LIKELY POPS ARE MAINTAINED FOR THE NORTHERN PLATEAU AND SW VA FOR FRI AFTERNOON AND EVENING. .LONG TERM (SATURDAY THROUGH THURSDAY)...THE RIDGE CONTINUES TO BECOME SUPPRESSED FARTHER SOUTH AND WEST OF THE FORECAST AREA SATURDAY AND SUNDAY COMPLIMENTS OF AN AMPLIFYING UPPER TROUGH OVER EASTERN CANADA AND THE NORTHEASTERN U.S. IN THIS PATTERN THE MODELS SUGGEST THE POSSIBILITY OF SCATTERED CONVECTION DUE TO SHORT WAVELENGTH ENHANCEMENT AND A SLOW COOL FRONTAL PUSH THROUGH THE SOUTHERN APPALACHIANS SATURDAY THROUGH SUNDAY. BY MONDAY THE BOUNDARY SHOULD BE SOUTH OF THE VIEWING AREA. THEREFORE ADJUSTED POPS FOR SHOWERS AND THUNDERSTORMS DOWN TO SLIGHT CHANCE CATEGORY BASICALLY SUNDAY NIGHT THROUGH MONDAY NIGHT. MODEL FORECASTS HINT AT THE ARRIVAL OF ANOTHER UPPER TROUGH AROUND THE TUESDAY THROUGH WEDNESDAY TIME FRAME SO TWEAKED PROBABILITIES UP A BIT HERE. STAYED A FEW DEGREES BELOW MAX TEMP GUIDANCE FOR THE SOUTHERN VALLEY THROUGH THE PERIOD WHILE TRENDING JUST UNDER SUGGESTED THERMAL VALUES ELSEWHERE. DIDN'T STRAY TOO FAR FROM GUIDANCE MINS. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 71 92 70 90 / 20 30 30 50 KNOXVILLE MCGHEE TYSON AIRPORT, TN 69 90 68 87 / 20 40 50 50 OAK RIDGE, TN 69 90 67 87 / 20 40 50 40 TRI CITIES AIRPORT, TN 65 86 64 84 / 30 40 60 50 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && GC/TH
Hazardous weather outlook, Jun 19, 4:28 AM EDT, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 428 AM EDT THU JUN 19 2014 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-200830- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 428 AM EDT THU JUN 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... ISOLATED STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING. THE MAIN CONCERNS WILL BE DAMAGING WINDS UP TO 50 MPH...HEAVY RAIN AND FREQUENT LIGHTNING. PEA TO DIME SIZED HAIL COULD ALSO OCCUR WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A MOIST AND UNSTABLE AIR MASS WILL REMAIN ACROSS THE SOUTHERN APPALACHIANS THROUGH TUESDAY. INCREASING COVERAGE OF SHOWERS AND THUNDERSTORMS ARE EXPECTED. ISOLATED STRONG TO SEVERE STORMS ARE POSSIBLE. MAIN CONCERN WILL BE DAMAGING DOWNBURSTS WINDS...HEAVY RAIN AND FREQUENT LIGHTNING. LOCALIZED FLASH FLOODING IS POSSIBLE...ESPECIALLY ON FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF THE STRONG TO SEVERE STORMS...SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jun 19, 1:22 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
122 PM EDT THU JUN 19 2014
TNZ067-191800-
ROANE TN-
122 PM EDT THU JUN 19 2014
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ROANE COUNTY UNTIL 200 PM
EDT...
AT 121 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
MIDTOWN...OR NEAR ROCKWOOD...MOVING SOUTHEAST AT 5 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
KINGSTON...ROCKWOOD...MIDTOWN...FAIRVIEW...HARRIMAN...PAINT ROCK AND
BRADBURY.
LAT...LON 3584 8473 3594 8460 3594 8455 3595 8454
3596 8454 3586 8436 3567 8457
TIME...MOT...LOC 1721Z 315DEG 6KT 3587 8461
GDCSpecial weather statement, Jun 19, 1:45 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
145 PM EDT THU JUN 19 2014
TNZ016>018-036>039-042-044-069-070-VAZ005-008-191845-
KNOX TN-HAWKINS TN-JOHNSON TN-JEFFERSON TN-HAMBLEN TN-GRAINGER TN-
WASHINGTON TN-SULLIVAN TN-ANDERSON TN-UNION TN-NORTHWEST GREENE TN-
SCOTT VA-WASHINGTON VA-
145 PM EDT THU JUN 19 2014
...SPECIAL WEATHER STATEMENT...
AT 141 PM EDT...DOPPLER RADAR WAS TRACKING A BAND OF THUNDERSTORMS
ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF GATE CITY TO NEAR
CLINTON...AND MOVING SOUTHEAST AT 20 MPH.
WIND GUSTS OF 30 TO 40 MPH MAY BE POSSIBLE WITH THESE STORMS...AS
WELL AS ALONG THE GUST FRONT AHEAD OF THE APPROACHING STORMS.
SOME SMALL HAIL IS ALSO POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
KNOXVILLE...JOHNSON CITY...KINGSPORT...OAK RIDGE...MORRISTOWN...
BRISTOL TN...BRISTOL VA...CLINTON...ABINGDON...JEFFERSON CITY...
ROGERSVILLE...DANDRIDGE...MAYNARDVILLE...GATE CITY...RUTLEDGE...BEAN
STATION...WHITE PINE...PLAINVIEW...SURGOINSVILLE AND NEW MARKET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH SOME OF THESE
STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3656 8170 3651 8199 3613 8314 3615 8317
3618 8318 3613 8318 3615 8322 3610 8324
3600 8355 3604 8365 3597 8366 3588 8393
3610 8432 3641 8339 3640 8325 3650 8311
3675 8235 3671 8233 3689 8190 3664 8161
TIME...MOT...LOC 1741Z 298DEG 17KT 3674 8244 3611 8419
GDCSpecial weather statement, Jun 19, 2:17 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
217 PM EDT THU JUN 19 2014
TNZ017-018-VAZ008-191845-
JOHNSON-SULLIVAN-WASHINGTON-
217 PM EDT THU JUN 19 2014
...A STRONG THUNDERSTORM WILL AFFECT JOHNSON AND SULLIVAN
COUNTIES IN TENNESSEE AND WASHINGTON IN VIRGINIA...
AT 216 PM EDT...A STRONG THUNDERSTORM WAS NEAR WHITETOP...MOVING
SOUTHEAST AT 15 MPH.
WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
DAMASCUS...LAUREL BLOOMERY AND KONNAROCK.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3662 8161 3661 8165 3657 8169 3656 8169
3653 8171 3650 8170 3650 8171 3663 8210
3679 8171 3664 8162 3664 8161
TIME...MOT...LOC 1816Z 304DEG 18KT 3669 8167Special weather statement, Jun 19, 2:21 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
221 PM EDT THU JUN 19 2014
TNZ035-067-068-081>085-099-191900-
RHEA TN-ROANE TN-BLEDSOE TN-MORGAN TN-SEQUATCHIE TN-LOUDON TN-
MCMINN TN-MEIGS TN-HAMILTON TN-
221 PM EDT THU JUN 19 2014
...SPECIAL WEATHER STATEMENT...
AT 220 PM EDT /120 PM CDT/...DOPPLER RADAR WAS TRACKING AN AREA OF
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR FAIRFIELD
GLADE TO 6 MILES EAST OF DUNLAP. THESE STORMS WERE MOVING SOUTHEAST
AT 15 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
DAYTON...KINGSTON...ROCKWOOD...DUNLAP...PIKEVILLE...DECATUR...
SODDY-DAISY...SPRING CITY...LAKESITE...MIDTOWN...FAIRVIEW...
HARRIMAN...GRAYSVILLE...BIG SPRING...OLD WASHINGTON...GRANDVIEW...
MURRAY STORE...MELVINE...BRADBURY AND TEN MILE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3541 8543 3577 8506 3575 8503 3576 8492
3585 8474 3591 8468 3598 8472 3588 8433
3518 8508
TIME...MOT...LOC 1820Z 295DEG 3KT 3596 8482 3536 8528Special weather statement, Jun 19, 2:44 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 244 PM EDT THU JUN 19 2014 TNZ038>040-068>071-073-191930- NORTHWEST COCKE-KNOX-JEFFERSON-NORTH SEVIER-HAMBLEN-LOUDON-GRAINGER-NW BLOUNT- 244 PM EDT THU JUN 19 2014 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWEST COCKE... KNOX...JEFFERSON...NORTH SEVIER...HAMBLEN...LOUDON...GRAINGER...NW BLOUNT COUNTIES IN TENNESSEE... AT 243 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE EXTENDING FROM NEAR RUTLEDGE TO NEAR LOUISVILLE...AND MOVING SOUTHEAST AT 15 TO 20 MPH. WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... KNOXVILLE...MORRISTOWN...MARYVILLE...SEVIERVILLE...ALCOA...JEFFERSON CITY...DANDRIDGE...LOUISVILLE...WHITE PINE...NEW MARKET...ROCKFORD... EAGLETON VILLAGE...STRAWBERRY PLAINS...BLAINE...FRIENDSVILLE... SEYMOUR...KODAK...PANTHER CREEK S.P....MCMAHAN AND ALPHA. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 3612 8322 3567 8399 3581 8417 3626 8348 TIME...MOT...LOC 1843Z 311DEG 17KT 3621 8353 3585 8408
Special weather statement, Jun 19, 2:49 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 249 PM EDT THU JUN 19 2014 TNZ016-017-042-044-191930- WASHINGTON-HAWKINS-SULLIVAN-NORTHWEST GREENE- 249 PM EDT THU JUN 19 2014 ...A STRONG THUNDERSTORM WILL AFFECT WASHINGTON...HAWKINS... SULLIVAN...NORTHWEST GREENE... AT 248 PM EDT...A STRONG THUNDERSTORM WAS NEAR COLONIAL HEIGHTS...OR NEAR KINGSPORT...MOVING EAST AT 15 TO 20 MPH. WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... JOHNSON CITY...KINGSPORT...BRISTOL TN...JONESBOROUGH...OAK GROVE... SPURGEON...COLONIAL HEIGHTS...GRAY...CHURCH HILL...WARRIORS PATH S.P....BAYS MOUNTAIN S.P....FALL BRANCH...SULLIVAN GARDENS...TRI-CITY AIRPORT AND BLOUNTVILLE. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 3642 8276 3654 8266 3653 8226 3631 8244 TIME...MOT...LOC 1848Z 278DEG 18KT 3645 8260
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 1:22 PM EDT | Special Weather Statement | MRX | Roane | 38 min |
| Jun 19, 1:45 PM EDT | Special Weather Statement | MRX | Anderson, Grainger, Hamblen, Hawkins, Jefferson, Knox and 1 more | 60 min |
| Jun 19, 2:21 PM EDT | Special Weather Statement | MRX | Bledsoe, Meigs, Rhea, Roane | 39 min |
| Jun 19, 2:44 PM EDT | Special Weather Statement | MRX | Jefferson | 46 min |
| Jun 19, 2:49 PM EDT | Special Weather Statement | MRX | Sullivan | 41 min |
| Jun 19, 3:33 PM EDT | Flash Flood Warning | MRX | Meigs, Rhea, Roane | 2 hr |
| Jun 19, 3:35 PM EDT | Severe Thunderstorm Warning | MRX | Carter, Unicoi, Washington | 25 min |
| Jun 19, 4:06 PM EDT | Special Weather Statement | MRX | Bradley, Polk | 39 min |
| Jun 19, 4:15 PM EDT | Severe Thunderstorm Warning | MRX | Polk | 45 min |
| Jun 19, 4:23 PM EDT | Severe Thunderstorm Warning | MRX | Morgan | 52 min |
| Jun 19, 4:31 PM EDT | Special Weather Statement | MRX | Blount | 59 min |
| Jun 19, 5:38 PM EDT | Severe Thunderstorm Warning | MRX | Johnson | 52 min |
| Jun 19, 6:29 PM EDT | Severe Thunderstorm Warning | MRX | Carter, Johnson, Sullivan | 46 min |
| Jun 19, 2:17 PM EDT | Special Weather Statement | MRX | Washington | 28 min |
| Jun 19, 5:12 PM EDT | Special Weather Statement | MRX | Washington | 63 min |
| Jun 19, 5:40 PM EDT | Areal Flood Advisory | MRX | Russell, Washington | 65 min |
| Jun 19, 7:33 PM EDT | Areal Flood Advisory | MRX | Russell, Scott, Washington, Wise, City of Norton | 117 min |
| Jun 19, 5:03 PM EDT | Special Weather Statement | MRX | Cherokee, Clay | 57 min |
| Jun 19, 5:06 PM EDT | Areal Flood Advisory | MRX | Cherokee | 114 min |
| Jun 19, 5:49 PM EDT | Severe Thunderstorm Warning | MRX | Clay | 26 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.